Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS New York, NY

June 21, 2007Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 21, 2007, 6:47 PM EDT for Suffolk County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 6:47 PM EDT (22:47 UTC)
Expired
Jun 21, 2007, 7:11 PM EDT
In force
24 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 32 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 212248
SVROKX
NYC103-212330-
/O.NEW.KOKX.SV.W.0027.070621T2247Z-070621T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
647 PM EDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 730 PM EDT...

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO OF 
  60 MPH.  THIS STORM WAS LOCATED NEAR CENTERPORT...OR ABOUT NEAR 
  HUNTINGTON...AND MOVING EAST AT 30 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMMACK BY 655 PM...
  SMITHTOWN AND HAUPPAUGE BY 700 PM...
  STONY BROOK BY 705 PM...
  CENTEREACH AND RONKONKOMA BY 710 PM...
  FARMINGVILLE AND HOLBROOK BY 715 PM...
  MEDFORD AND CORAM BY 720 PM...

LAT...LON 4098 7346 4080 7349 4072 7292 4094 7287

$$

GOODMAN
2 follow-up statements
000 
WUUS51 KOKX 212250 CCA
SVROKX
NYC103-212330-
/O.COR.KOKX.SV.W.0027.070621T2247Z-070621T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
647 PM EDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 730 PM EDT...

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 
  MPH. THIS STORM WAS LOCATED NEAR CENTERPORT...OR ABOUT NEAR 
  HUNTINGTON...AND MOVING EAST AT 30 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMMACK BY 655 PM...
  SMITHTOWN AND HAUPPAUGE BY 700 PM...
  STONY BROOK BY 705 PM...
  CENTEREACH AND RONKONKOMA BY 710 PM...
  FARMINGVILLE AND HOLBROOK BY 715 PM...
  MEDFORD AND CORAM BY 720 PM...

LAT...LON 4098 7346 4080 7349 4072 7292 4094 7287

$$

GOODMAN
000 
WWUS51 KOKX 212311
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
710 PM EDT THU JUN 21 2007

NYC103-212320-
/O.CAN.KOKX.SV.W.0027.000000T0000Z-070621T2330Z/
SUFFOLK NY-
710 PM EDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUFFOLK COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED AND NO LONGER APPEARS TO BE SEVERE ON DOPPLER 
RADAR. HOWEVER...THE STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS 
UP TO 40 MPH AS IT MOVES THROUGH CENTRAL SUFFOLK COUNTY. 

LAT...LON 4098 7346 4080 7349 4072 7292 4094 7287

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:56 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 21, 3:56 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
356 PM EDT THU JUN 21 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY IT. A DISTURBANCE ALOFT AND
AN ASSOCIATED SURFACE TROUGH APPROACHES LATE IN THE DAY FRIDAY...AND
PASSES THROUGH FRIDAY NIGHT. WEAK HIGH PRESSURE IS THEN RESTORED
THROUGH SATURDAY NIGHT. A WEAK COLD FRONT IN THE VICINITY MAY CAUSE
A SHOWER OR THUNDERSTORM SUNDAY INTO SUNDAY EVENING. HIGH PRESSURE
WILL THEN REGAIN CONTROL OF THE WEATHER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 435 IS IN EFFECT UNTIL 10 PM TONIGHT FOR
THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY. SCATTERED SHOWERS
AND THUNDERSTORMS IN ASSOCIATION WITH A PRE-FRONTAL TROUGH WILL
BECOME A BIT MORE NUMEROUS IN THE CWA AS WE HEAD INTO THE EVENING
HOURS. LOOKS LIKE THE BETTER CHANCES OF SEVERE WEATHER WILL BE
ASSOCIATED WITH AN APPROACHING COLD FRONT WHICH WILL BE MOVING
THROUGH THE CWA DURING THE EVENING HOURS. SBCAPES ARE AVERAGING
AROUND 1000 J/KG IN THE VICINITY OF THE COLD FRONT...WITH SURFACE
DEW POINTS POOLING TO 55-60. CURRENT DEW POINTS IN THE LOW TO MID
50S ACROSS THE CWA...SO WOULD EXPECT A RISE BY A FEW DEGREES AS THE
FRONT NEARS. 18Z OKX SOUNDING SHOWING A BULK SHEAR OF APPROXIMATELY
40-45 KTS...A WET BULB ZERO AROUND 9KFT...AND DRY AIR IN THE LOW
LEVELS. PRIMARY THREATS INTO THE EARLY EVENING WILL THEREFORE BE
DAMAGING WINDS AND LARGE HAIL. OUTSIDE OF THE SEVERE THUNDERSTORM
WATCH AREA...GUSTY WINDS AND AT LEAST SMALL HAIL STILL A THREAT.
WILL CARRY MAINLY CHC POPS THROUGH MIDNIGHT...THEN DRYING TO FOLLOW
AS THE FRONT PUSHES SOUTH OF THE FORECAST AREA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SURFACE LOW PRESSURE WILL MOVE SLOWLY INVOF NEW BRUNSWICK. WITH HIGH
PRESSURE TO THE WEST...THE PRESSURE GRADIENT WILL BE SOMEWHAT TIGHT
TO ALLOW FOR A BREEZY NORTHWEST FLOW. DEW POINTS WILL DROP THROUGH
THE DAY. A SHORTWAVE AN ASSOCIATED SURFACE TROUGH WILL APPROACH FROM
THE NORTH AND AFFECT MAINLY THE EASTERNMOST PORTION OF THE CWA.
FORECAST MID LEVEL MOISTURE COUPLED WITH SUFFICIENT LIFT LOOKS TO BE
ENOUGH ONLY OVER SOUTHEASTERN CT AND OVER THE FORKS REGION OF LONG
ISLAND TO WARRANT A CHANCE OF POPS. WILL GO WITH SLIGHT CHC HERE
LATE IN THE AFTERNOON INTO THE EVENING. WITH DROPPING DEW POINTS AND
UNIMPRESSIVE CAPE VALUES...WILL LEAVE OUT MENTION OF THUNDER ATTM.
DRY FORECAST EVERYWHERE ELSE. AFTER A CHECK AT H8 TEMPERATURES AND
CONSIDERING A DECENT DOWNSLOPE COMPONENT...MOS GUIDANCE FOR HIGHS
LOOKED GOOD. MAINLY IN THE MID 70S TO NEAR 80.

WEAK HIGH PRESSURE IS REESTABLISHED BEHIND THE TROUGH LATE FRIDAY
NIGHT AND SATURDAY. SATURDAY WILL TURN OUT TO BE MOSTLY SUNNY. HIGHS
SHOULD BE SIMILAR TO THOSE ON FRIDAY. WITH A SURFACE LOW STILL
SPINNING AROUND IN THE NEW BRUNSWICK VICINITY...ANOTHER WEAK COLD
FRONT WILL BEGIN TO APPROACH LATE SATURDAY NIGHT...BUT I WILL KEEP
THE FORECAST DRY DURING THIS PERIOD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AN UPPER LEVEL LOW WILL SPIN AROUND SOUTHEASTERN CANADA WITH RIDGING
ACROSS THE PLAINS STATES. THIS PATTERN EVENTUALLY BREAKS DOWN...AND
RIDGE EVENTUALLY FLATTENS DURING THE MIDWEEK PERIOD. AT THE
SURFACE...WEAK HIGH PRESSURE WILL BE SITUATED OFF THE MID ATLANTIC
COAST ON SUNDAY. A WEAK COLD FRONT ASSOCIATED WITH LOW PRESSURE IN
THE CANADIAN MARITIMES WILL BRING A CHANCE OF RAIN. SLIGHT CHANCE
POPS ARE IN THE GRIDS. WITH MARGINAL INSTABILITY...RESERVED MENTION
OF THUNDER ONLY IN THE AFTERNOON AND EVENING. WITH THE LOSS OF
INSTABILITY...WILL KEEP LATE SUNDAY NIGHT DRY. HIGHS ON SUNDAY
SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL. ON MONDAY...A BERMUDA HIGH
SETUP ALONG WITH A SURFACE TROUGH IS PROGGED TO BE IN OUR REGION.
WILL FOLLOW HPC GUIDANCE AND KEEP THE FORECAST DRY. WITH HEIGHTS
BUILDING ALOFT... HIGH TEMPERATURES WILL BE A COUPLE DEGREES WARMER
THAN ON SUNDAY. THE SETUP REMAINS SIMILAR ON TUESDAY AND WEDNESDAY
WITH A SURFACE TROUGH IN THE VICINITY BOTH DAYS. AGAIN...WILL FOLLOW
HPC GUIDANCE AND STICK WITH SLIGHT CHC POPS IN THE GRIDS TUES NIGHT
THROUGH WEDS NIGHT. ALTHOUGH THE UPPER LEVEL RIDGE WILL BE
FLATTENING AS IT APPROACHES FROM THE WEST...TEMPERATURES WILL
CONTINUE ON A MODERATING TREND. BOTH ECMWF AND GFS SHOW H5 HEIGHTS
AT AROUND 590DM AND H8 TEMPS NEAR 19C DURING THIS PERIOD. HIGHS ARE
THEREFORE FORECAST TO BE MAINLY IN THE LOWER HALF OF THE 90S AWAY
FROM THE COAST. LOW PRESSURE WILL TRACK THROUGH SOUTHEASTERN CANADA
ON THURSDAY WILL DRAG A COLD FRONT INTO THE REGION ON THURSDAY. THIS
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR CONDITIONS EXPECTED THROUGH 00Z SATURDAY. HOWEVER THERE
IS THE POTENTIAL FOR SCATTERED CONVECTION LATE THIS AFTERNOON AND
THIS EVENING FOR MUCH OF THE AREA...ESPECIALLY FROM NYC NORTH AND
WEST. WHILE MOISTURE WILL BE THE LIMITING FACTOR IN TERMS OF
COVERAGE...THERE SHOULD BE SUFFICIENT INSTABILITY AND SHEAR THAT ANY
CONVECTION WHICH DOES FIRE COULD PRODUCE STRONG TO LOCALLY SEVERE
STORMS WITH WINDS AND HAIL BEING THE PRIMARY THREAT. MAIN TIME FRAME
FOR THIS CONVECTIVE ACTIVITY IN THE IMMEDIATE NYC AREA SHOULD BE
FROM ABOUT 22Z-01Z...ALTHOUGH IMPACTS TO THE AIR ROUTES W OF NYC HAVE
ALREADY BEGUN AS OF 19Z AND WILL CONTINUE THROUGH THE NEXT SEVERAL
HOURS. ONCE THE CONVECTION DIES DOWN LATER THIS EVENING...EXPECT VFR
CONDITIONS WITH DRY WX FOR THE REST OF THE OVERNIGHT AND FRI.

SW WINDS OF 10-15 KT WITH GUSTS 18-23 KT WILL CONTINUE THROUGH THE
REST OF THIS AFTERNOON. GUSTS SHOULD GO AWAY SHORTLY AFTER SUNSET
VIA LOSS OF LOW LEVEL INSTABILITY DUE TO SOLAR HEATING...WITH
SUSTAINED VALUES DROPPING DOWN TO AROUND 10 KT OUT OF THE WEST
BEHIND THE WEAK FRONT BY LATE EVENING. NW WINDS AROUND 10 KT ARE
EXPECTED BY FRI MORNING...INCREASING TO 15-20 KT AND BECOMING GUSTY
BY LATE MORNING AS MIXING INCREASES.

OUTLOOK FROM 00Z SAT THROUGH MONDAY...PRIMARILY VFR CONDITIONS. BEST
POSSIBILITY OF ANY SUB VFR CONDITIONS IS WITH SHOWERS ASSOCIATED WITH
ANOTHER COLD FRONT SUNDAY. HOWEVER THE CHANCE OF ANY PRECIPITATION
WITH THIS FRONT IS MINIMAL...ABOUT 20 PERCENT AT BEST.

&&

.MARINE...
THE MEAN UPPER TROUGH WILL REMAIN ACROSS EASTERN CANADA AND THE
NORTHEAST THIS PERIOD WITH A SERIES OF SHORT WAVES EMBEDDED IN THE
FLOW. EACH PIECE OF ENERGY WILL SEND A REINFORCING SHOT OF DRY..COOL
AIR ACROSS THE FORECAST WATERS. MORE IMPORTANTLY THOUGH...THE FLOW
WILL BE OFFSHORE AND GENERALLY FROM THE NW THROUGH SAT. THE LIMITED
FETCH AND COOL WATERS WILL KEEP BOTH SEAS AND WINDS BELOW SCA. THERE
IS THE POTENTIAL FOR NEARSHORE GUSTS TO 25 KT FRI AFTERNOON...
ESPECIALLY NEAR INLETS INTO BAYS.

LONG RANGE GRIDS STALL A FRONT TO THE NORTH SUN INTO TUE WITH THE
WATERS UNDER A W/SW FLOW. HOWEVER...BOTH THE 12Z GFS AND NAM WRF
SUPPORT A STRONGER...MORE AMPLIFIED TROF OVER THE NE. SHOULD THIS
MATERIALIZE...ANOTHER COLD FRONT MAY CROSS THE WATERS SUN NIGHT INTO
MON MORNING. THE BOUNDARY WOULD THEN RETURN TO THE NORTH AS A WARM
FRONT LATE MON INTO EARLY TUE.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS INTO THIS EVENING WILL BRING SCATTERED
RAINFALL AMOUNTS UP TO A QUARTER OF AN INCH...HOWEVER...HEAVIER
DOWNPOURS WILL PRODUCE LOCALLY HIGHER AMOUNT. ANY URBAN AND SMALL
STREAM FLOODING WILL BE ISOLATED AS WELL IN HEAVIER SHOWERS. LIGHT
AMOUNTS AND NO FLOODING CONCERNS ANTICIPATED IN ANY ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS SOUTHEASTERN CONNECTICUT AND EASTERN LONG
ISLAND LATE FRIDAY AFTERNOON INTO THE EVENING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...BG
MARINE...DW
HYDROLOGY...JC
Hazardous weather outlook, Jun 21, 3:08 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
308 PM EDT THU JUN 21 2007

CTZ005>012-NJZ006-NYZ072>081-221915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
308 PM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...HUDSON
COUNTY IN NORTHEAST NEW JERSEY...AND FOR NEW YORK CITY AND
LONG ISLAND IN SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS...MAINLY THIS EVENING...ARE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE NATIONAL WEATHER
SERVICE HAS STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ330-335-338-340-345-350-353-355-221915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
308 PM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS...MAINLY THIS EVENING...ARE CAPABLE OF
PRODUCING WINDS OVER 35 KT AND LARGE HAIL. THE NATIONAL WEATHER
SERVICE HAS STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ002>005-011-NYZ067>071-221915-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
308 PM EDT THU JUN 21 2007

...SEVERE THUNDERSTORM WATCH 435 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY EXCEPT
HUDSON COUNTY...AND FOR THE LOWER HUDSON VALLEY REGION OF SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ARE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED.

GOODMAN

In the hours before

Special weather statement, Jun 21, 4:06 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
406 PM EDT THU JUN 21 2007

CTZ005-006-212100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
406 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORMS ENTERING FAIRFIELD AND NEW HAVEN COUNTIES...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
NEW PRESTON TO SHERMAN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST
OF NEW MILFORD TO SHERMAN...AND MOVING SOUTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR WATERBURY BY 425 PM.
  NEAR SOUTHBURY BY 435 PM.
  NEAR NAUGATUCK BY 440 PM.
  NEAR CHESHIRE BY 445 PM.
  NEAR BEACON FALLS BY 450 PM.
  NEAR WALLINGFORD BY 455 PM.

PEOPLE IN NORTHEASTERN FAIRFIELD AND NORTHERN NEW HAVEN COUNTIES...
INCLUDING THE CITIES OF SHERMAN...WATERBURY...SOUTHBURY...
NAUGATUCK...CHESHIRE...BEACON FALLS...WALLINGFORD...SEYMOUR...NORTH
HAVEN AND HAMDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE
STORMS.

GOODMAN
Special weather statement, Jun 21, 4:36 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
436 PM EDT THU JUN 21 2007

CTZ006-007-010-212130-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
436 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORMS IN MIDDLESEX AND NEW HAVEN COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHESHIRE TO BEACON
FALLS...OR ALONG A LINE EXTENDING FROM MERIDEN TO NAUGATUCK...AND
MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR WALLINGFORD BY 445 PM.
  NEAR MIDDLETOWN BY 450 PM.
  NEAR NORTH BRANDFORD BY 455 PM.
  NEAR NORTH MADISON BY 505 PM.
  NEAR EAST HADDAM BY 510 PM.
  NEAR KILLINGWORTH BY 515 PM.

PEOPLE IN CENTRAL MIDDLESEX AND NORTHERN NEW HAVEN COUNTIES...
INCLUDING THE CITIES OF CHESHIRE...BEACON FALLS...MERIDEN...HAMDEN...
WALLINGFORD...NORTH HAVEN...MIDDLETOWN...DURHAM...NORTH BRANDFORD AND
NORTH MADISON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

GOODMAN
Special weather statement, Jun 21, 5:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
546 PM EDT THU JUN 21 2007

NYZ067-212230-
ORANGE-
546 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM OVER ORANGE COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING SOUTHEAST AT 30
MPH.

THIS STORM WILL BE...
  6 MILES SOUTHWEST OF MIDDLETOWN BY 600 PM.
  6 MILES SOUTHWEST OF GOSHEN BY 610 PM.
  NEAR FLORIDA BY 615 PM.
  NEAR CHESTER BY 620 PM.
  NEAR MONROE BY 625 PM.
  4 MILES SOUTHWEST OF HARRIMAN BY 630 PM.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

GOODMAN
Special weather statement, Jun 21, 6:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
639 PM EDT THU JUN 21 2007

CTZ009-NYZ075>078-080-212345-
KINGS (BROOKLYN)-NASSAU-NORTHWEST SUFFOLK-QUEENS-SOUTHERN
FAIRFIELD-SOUTHWEST SUFFOLK-
639 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN FAIRFIELD...
KINGS...NASSAU...QUEENS AND NORTHWEST SUFFOLK COUNTIES...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT CHESTER TO
OYSTER BAY TO CONEY ISLAND TO HUGUENOT...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR STAMFORD BY 645 PM.
  NEAR DARIEN BY 650 PM.
  NEAR WOODMERE BY 655 PM.
  NEAR PLAINVIEW BY 700 PM.
  NEAR OCEANSIDE BY 705 PM.
  NEAR MELVILLE BY 710 PM.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:36 PM EDTSpecial Marine WarningOKX39 min
Jun 21, 7:15 PM EDTSpecial Marine WarningOKX26 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.